MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC KIT: 2L 5.5FR 55CM AGBA TIPT; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC KIT: 2L 5.5FR 55CM AGBA TIPT; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45552-TTS
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the tip tracker stylet separated from the stereojack connector following unsuccessful picc placement.Wire is noted to have a deformity and was very difficult to remove from the picc prior to separation.Additional information: the issue was identified during use.No medical intervention was needed and the patient did not experience any signs or symptoms.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).One k-01351-051 stylet:.015" dia x 29" and one mc-45552-003c coated cath 2-l: 5.5 fr x 21-21/32" 55cm coated catheter were returned.A visual examination of the stylet revealed the stylet wires are separated from the stylet housing and the t-port extension.Using calibrated ruler, kinks were observed approximately 8 3/4, 22 1/4, and 28 inches from the stylet distal tip.A visual examination of the catheter revealed the catheter was trimmed to 46 cm with no other obvious defects or anomalies observed.The overall length of the returned stylet wires measured approximately 30 1/8 inches, which meets the specifications of.015" x 29".No part of the original wires were observed to be missing.It was reported "the tip tracker stylet separated from the stereo jack connector following unsuccessful picc placement.Wire is noted to have deformity and was very difficult to remove from the picc prior to separation".Photographs were provided by the complainant.Picture 1 shows the ecg wire and the coil wire are missing from the stylet housing and t-port connector.Picture 2 shows a view of the t-port connector without a stylet.During functional testing, the returned stylet was threaded through and removed from the returned catheter with no issues observed.A known good stylet was threaded through and removed from the returned catheter with no issues observed.No issues were observed with the returned catheter.The coil wire has been broken and is no longer in the housing and the core wire was soldered in the housing at one time but the core wire is no longer in the housing.The polyimide tubing has been abraded for approximately 1 inch starting at approximately 2 1/2 inches from the stylet housing.The abrasion results in exposing the core wire and coil wire, but they remain intact.The abrasion is located well above the luer fittings and that part of the stylet was most likely not in the catheter at any time.The abrasion most likely occurred during attempts to remove the stylet from the catheter.The white polyurethane strain relief is secured to the housing.The results of the functional inspection suggests the user unintentionally subjected the stylet to a force which defeated the strain relief where the stylet exits the stylet housing.A device history record review performed on the stylet did not reveal any manufacturing related issues.The report "wire is noted to have deformity" was confirmed by the existence of the kinks and the abrasion of the stylet.The report "tip tracker stylet separated from the stereo jack connector" was confirmed by visual evaluation.A device history record review performed on the stylet did not reveal any manufacturing related issues.The findings of this investigation suggests the user unintentionally subjected the stylet to a force which defeated the strain relief where the stylet exits the stylet housing.No further action will be taken.
 
Event or Problem Description

Brand Name
ARROW PI PICC KIT: 2L 5.5FR 55CM AGBA TIPT
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18140412
Report Number9680794-2023-00886
Device Sequence Number12409190
Product Code LJS
UDI-Device Identifier30801902125386
UDI-Public30801902125386
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K160925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/12/2024
Device Catalogue NumberCDC-45552-TTS
Device Lot Number33F23G0522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown